MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 008632
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #703402537: as received, two unraveled angiowires were received severely entangled together.The non-medtronic pigtail catheter used during the procedure was not returned.The wires were untangled and inspected.The coils along the wire of the returned device were stretched.The distal weld was intact with the core and safety wire attached.The coil appeared to have separated from the weld, with a small piece of coil still attached to the weld.No damage noted to the proximal weld.Vendor analysis the distal weld, safety and core wire are still attached to one another.It appears that the spring has separated from the weld section, a small piece of the spring is still attached to the distal weld.The proximal weld appears to still be attached with no abnormalities.The spring is stretched and unraveled effect in appearance.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic wire (pli 10) was used during an aortic stenosis case, during which a straight exchange was employed through a non medtronic pigtail catheter.The device was inspected prior to use with no issues noted.The wire tip was not formed by the physician as it was a 0.038 straight wire.Resistance was not encountered when advancing the device and excessive force was not used.It was reported that the wire unraveled in the patient.All of the device was removed from the patient.The patient is alive with no injury.A second wire (pli 30) from the same lot was opened after the case.The wire detached at the distal end during inspection, while being pulled on.The second wire was not used in the case and was not in clinical use.Two additional unopened wires lot#: gfcv3917 were received.Pli 20 added.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9719231
Report Number1220452-2020-00022
Device Sequence Number361855
Product Code DQX
UDI-Device Identifier00643169857131
UDI-Public00643169857131
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number008632
Device Catalogue Number008632
Device Lot NumberGFDQ0484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1